71670members
375959posts
cancel
Showing results for 
Search instead for 
Did you mean: 

liver secondaries and weight loss

3 REPLIES 3
LottieLemon
Member

Re: liver secondaries and weight loss

I am finding lack of appetite and nausea a real problem, although my diet regime does not sound as severe as your's. I can sympathise with your desire not to lose more weight - when seats start getting too hard it's not nice! I am afraid I can't offer much advice but I have been meaning to post something about loss of weight and nausea so here goes.

I have had liver (and bone) secondaries for 18 months, during that time I have had docetaxel and Xeloda as separate treatments - both worked well. I am now on a break from Xeloda, since June, I have just had a CT scan to see whether I should go back on Xeloda depending on how the tumours are progressing. Since coming off Xeloda I have suffered from loss of appetite and a lot of nausea (retching or vomiting). I have lost quite a lot of weight - over 2 stone and still losing. Admittedly I was overweight but not excessively so considering I am 55.

I have found I have better appetite during the day, in the evenings I find it quite difficult to look at food let alone eat it! This is pretty depressing as our family evening meal is the main socialising event of the day and it's when I chat to the kids etc. So I just nibble at whatever we are having. Thank goodness my husband and kids have taken on the cooking almost completely now, my husband always did a lot.

I find I have far more enthusiasm for sweet things (cake, fruit, tarts, biscuits) than before. I have even more or less gone off cheese which I used to love, and I cannot take much meat or veg. I do seem to digest what I eat, as long as I can keep the nausea at bay, but sometimes I end up being sick after a meal.

I have tried various medication for the nausea: domperadone, cyclizine, prochlorperazine but none seem to solve it. My hospice nurse has just suggested small doses of levomepromazine so I am going to give that a go.

I am due to see my oncologist next week, so may be back on the Xeloda - and the nausea was much less pronounced when I was taking that so I am hoping things might improve.

Rachel

Maroke
Member

Re: liver secondaries and weight loss

Hi Kate,

I am losing a lot of weight too, although I am eating like a horse! I get problems when I eat things like chips or chocolate or spicy food, but otherwise I can eat everything. My GP told me to eat cheese sandwiches whenever I feel like something to eat in between meals. That has stopped my rapid weight loss. I even put 2 kilo on since I started doing that. It means having a cheese sandwich 2 or 3 times a day in between meals. He advised to eat Dutch gouda as that isn't too heavy but I imagine white cheddar would be ok as well. Hope this is something you can try

love Peggy

SarahAL
Member

Re: liver secondaries and weight loss

I am not a dietician, and you have probably thought of this already, but how about non-fatty sweet foods which are rich in calories? I avoid dairy so resist chocolate/cream/custard type desserts (which have lots of fat) but instead go for nougat, meringue, honey, sorbet etc, for example the little greek cakes/sweets which are mostly honey and some nuts, or Halva, which is sesame and sugar. I prefer them as I find lots of fat a bit difficult to digest. I have to stop myself with the sweets though as I am putting on weight!

If you want any more suggestions or details let me know.

all the best

Sarah

dippykate
Member

liver secondaries and weight loss

Even though I can now eat some normal foods as well as purees and taking the fortisips and prosene and everything else I eat seems to be fat laden, I'm still losing weight. Part of me wonders if my liver can't cope with the fat and I'm not digesting it properly - Gillian McKeith style - think my poo looks like I'm not digesting fat or if it is due to the 2 days of taxol induced diarrhoea that my weight is dropping.
I'm happy as I am now and don't want to lose more as getting cold now and get painful bum where I'm sitting on my bones!!
Is anybody else having trouble with their weight dropping - have spent the last 3 years getting bigger so this is a new experience.
Any ideas?
Kate